Higher dimensional solitary waves generated by second-harmonic generation in quadratic media

Article

Abstract

Schrödinger type soliton waves generated by second-harmonic generation in higher dimensional quadratic optical media are considered. The existence of ground state solutions for spatial dimension from two to five is proved, and the continuous dependence on the parameter and asymptotic behavior of ground state solutions are established. Multi-pulse solutions with certain symmetry are also obtained. In a bounded domain setting, global bifurcation diagram of multi-pulse solutions are shown by using new technique of double saddle-node bifurcation.

Mathematics Subject Classification

35J50 35J61 58J55 81V80 

References

  1. 1.
    Ambrosetti, A., Colorado, E.: Standing waves of some coupled nonlinear Schrödinger equations. J. Lond. Math. Soc. 75(1), 67–82 (2007)MATHMathSciNetCrossRefGoogle Scholar
  2. 2.
    Ambrosetti, A., Ruiz, D.: Multiple bound states for the Schrödinger-Poisson problem. Commun. Contemp. Math. 10(3), 391–404 (2008)MATHMathSciNetCrossRefGoogle Scholar
  3. 3.
    Bartsch, T., Dancer, N., Wang, Z.-Q.: A Liouville theorem, a-priori bounds, and bifurcating branches of positive solutions for a nonlinear elliptic system. Calc. Var. Partial Differ. Equ. 37(3–4), 345–361 (2010)MATHMathSciNetCrossRefGoogle Scholar
  4. 4.
    Bartsch, T., Wang, Z.-Q., Wei, J.-C.: Bound states for a coupled Schrödinger system. J. Fixed Point Theory Appl. 2(2), 353–367 (2007)MATHMathSciNetCrossRefGoogle Scholar
  5. 5.
    Bates, P.W., Shi, J.-P.: Existence and instability of spike layer solutions to singular perturbation problems. J. Funct. Anal. 196(2), 211–264 (2002)MATHMathSciNetCrossRefGoogle Scholar
  6. 6.
    Benci, V., Fortunato, D.: An eigenvalue problem for the Schrödinger-Maxwell equations. Topol. Methods Nonlinear Anal. 11(2), 283–293 (1998)MATHMathSciNetGoogle Scholar
  7. 7.
    Berestycki, H., Lions, P.-L.: Nonlinear scalar field equations. I. Existence of a ground state. Arch. Ration. Mech. Anal. 82(4), 313–345 (1983)MATHMathSciNetGoogle Scholar
  8. 8.
    Brezis, H., Lieb, E.: Minimum action solutions of some vector field equations. Commun. Math. Phys. 96(1), 97–113 (1984)MATHMathSciNetCrossRefGoogle Scholar
  9. 9.
    Brown, K.J., Lin, S.S.: On the existence of positive eigenfunctions for an eigenvalue problem with indefinite weight function. J. Math. Anal. Appl. 75(1), 112–120 (1980)MATHMathSciNetCrossRefGoogle Scholar
  10. 10.
    Buryak, A.V., Di Trapani, P., Skryabin, D.V., Trillo, S.: Optical solitons due to quadratic nonlinearities: from basic physics to futuristic applications. Phys. Rep. 370(2), 63–235 (2002)MATHMathSciNetCrossRefGoogle Scholar
  11. 11.
    Buryak, A.V., Kivshar, Y.S.: Solitons due to second harmonic generation. Phys. Lett. A 197(5–6), 407–412 (1995)MATHMathSciNetCrossRefGoogle Scholar
  12. 12.
    Busca, J., Sirakov, B.: Symmetry results for semilinear elliptic systems in the whole space. J. Differ. Equ. 163(1), 41–56 (2000)MATHMathSciNetCrossRefGoogle Scholar
  13. 13.
    Cazenave, T.: Semilinear Schrödinger Equations, vol. 10 of Courant Lecture Notes in Mathematics. New York University Courant Institute of Mathematical Sciences, New York (2003)Google Scholar
  14. 14.
    Chen, C.-C., Lin, C.-S.: Uniqueness of the ground state solutions of \(\Delta u+f(u)=0\) in \({\mathbf{R}}^n,\;n\ge 3\). Commun. Partial Differ. Equ. 16(8–9), 1549–1572 (1991)MATHCrossRefGoogle Scholar
  15. 15.
    Chen, Z.-J., Lin, C.-S., Zou, W.-M.: Multiple sign-changing and semi-nodal solutions for coupled Schrödinger equations. J. Differ. Equ. 255(11), 4289–4311 (2013)MATHMathSciNetCrossRefGoogle Scholar
  16. 16.
    Chen, Z.-J., Zou, W.-M.: Positive least energy solutions and phase separation for coupled Schrödinger equations with critical exponent. Arch. Ration. Mech. Anal. 205(2), 515–551 (2012)MATHMathSciNetCrossRefGoogle Scholar
  17. 17.
    Crandall, M.G., Rabinowitz, P.H.: Bifurcation from simple eigenvalues. J. Funct. Anal. 8, 321–340 (1971)MATHMathSciNetCrossRefGoogle Scholar
  18. 18.
    Dancer, E.N., Wei, J.-C.: Spike solutions in coupled nonlinear Schrödinger equations with attractive interaction. Trans. Am. Math. Soc. 361(3), 1189–1208 (2009)MATHMathSciNetCrossRefGoogle Scholar
  19. 19.
    Dancer, E.N., Wei, J.-C., Weth, T.: A priori bounds versus multiple existence of positive solutions for a nonlinear Schrödinger system. Ann. Inst. H. Poincaré Anal. Non Linéaire 27(3), 953–969 (2010)MATHMathSciNetCrossRefGoogle Scholar
  20. 20.
    de Figueiredo, D.G., Lopes, O.: Solitary waves for some nonlinear Schrödinger systems. Ann. Inst. H. Poincaré Anal. Non Linéaire 25(1), 149–161 (2008)MATHCrossRefGoogle Scholar
  21. 21.
    Ding, W.-Y., Ni, W.-M.: On the existence of positive entire solutions of a semilinear elliptic equation. Arch. Ration. Mech. Anal. 91(4), 283–308 (1986)MATHMathSciNetCrossRefGoogle Scholar
  22. 22.
    Han, J., Huh, H., Seok, J.: Chern-Simons limit of the standing wave solutions for the Schrödinger equations coupled with a neutral scalar field. J. Funct. Anal. 266(1), 318–342 (2014)MATHMathSciNetCrossRefGoogle Scholar
  23. 23.
    Hayashi, N., Ozawa, T., Tanaka, K.: On a system of nonlinear Schrödinger equations with quadratic interaction. Ann. Inst. H. Poincaré Anal. Non Linéaire 30(4), 661–690 (2013)MATHMathSciNetCrossRefGoogle Scholar
  24. 24.
    Kwong, M.-K.: Uniqueness of positive solutions of \(\Delta u-u+u^p=0\) in \({\mathbf{R}}^n\). Arch. Ration. Mech. Anal. 105(3), 243–266 (1989)MATHMathSciNetCrossRefGoogle Scholar
  25. 25.
    Kwong, M.-K., Zhang, L.-Q.: Uniqueness of the positive solution of \(\Delta u+f(u)=0\) in an annulus. Differ. Integr. Equ. 4(3), 583–599 (1991)MATHMathSciNetGoogle Scholar
  26. 26.
    Lieb, E.H.: Existence and uniqueness of the minimizing solution of Choquard’s nonlinear equation. Stud. Appl. Math. 57(2), 93–105 (1976/77)Google Scholar
  27. 27.
    Lieb, E.H., Loss, M.: Analysis, vol. 14 of Graduate Studies in Mathematics, 2nd edn. American Mathematical Society, Providence, RI (2001)Google Scholar
  28. 28.
    Lin, T.-C., Wei, J.-C.: Ground state of \(N\) coupled nonlinear Schrödinger equations in \(\mathbf{R}^n,\, n\le 3\). Commun. Math. Phys. 255(3), 629–653 (2005)MATHMathSciNetCrossRefGoogle Scholar
  29. 29.
    Lions, P.-L.: The Choquard equation and related questions. Nonlinear Anal. 4(6), 1063–1072 (1980)MATHMathSciNetCrossRefGoogle Scholar
  30. 30.
    Lions, P.-L.: The concentration-compactness principle in the calculus of variations. The locally compact case. I. Ann. Inst. H. Poincaré Anal. Non Linéaire 1(2), 109–145 (1984)MATHGoogle Scholar
  31. 31.
    Lions, P.-L.: The concentration-compactness principle in the calculus of variations. The locally compact case. II. Ann. Inst. H. Poincaré Anal. Non Linéaire 1(4), 223–283 (1984)MATHGoogle Scholar
  32. 32.
    Liu, P., Shi, J.-P., Wang, Y.-W.: A double saddle-node bifurcation theorem. Commun. Pure Appl. Anal. 12(6), 2923–2933 (2013)MATHMathSciNetCrossRefGoogle Scholar
  33. 33.
    Liu, Z.-L., Wang, Z.-Q.: Multiple bound states of nonlinear Schrödinger systems. Commun. Math. Phys. 282(3), 721–731 (2008)MATHCrossRefGoogle Scholar
  34. 34.
    Lopes, O.: Uniqueness of a symmetric positive solution to an ODE system. Electron. J. Differ. Equ. 8, 162 (2009)MathSciNetGoogle Scholar
  35. 35.
    Ma, L., Zhao, L.: Classification of positive solitary solutions of the nonlinear Choquard equation. Arch. Ration. Mech. Anal. 195(2), 455–467 (2010)MATHMathSciNetCrossRefGoogle Scholar
  36. 36.
    Moroz, V., Van Schaftingen, J.: Groundstates of nonlinear Choquard equations: existence, qualitative properties and decay asymptotics. J. Funct. Anal. 265(2), 153–184 (2013)MATHMathSciNetCrossRefGoogle Scholar
  37. 37.
    Noris, B., Tavares, H., Terracini, S., Verzini, G.: Uniform Hölder bounds for nonlinear Schrödinger systems with strong competition. Commun. Pure Appl. Math. 63(3), 267–302 (2010)MATHMathSciNetGoogle Scholar
  38. 38.
    Rabinowitz, P.H.: Nonlinear Sturm-Liouville problems for second order ordinary differential equations. Commun. Pure Appl. Math. 23, 939–961 (1970)MathSciNetCrossRefGoogle Scholar
  39. 39.
    Rabinowitz, P.H.: Some global results for nonlinear eigenvalue problems. J. Funct. Anal. 7, 487–513 (1971)MATHMathSciNetCrossRefGoogle Scholar
  40. 40.
    Rabinowitz, P.H.: On bifurcation from infinity. J. Differ. Equ. 14, 462–475 (1973)MATHMathSciNetCrossRefGoogle Scholar
  41. 41.
    Rabinowitz, P.H.: Minimax methods in critical point theory with applications to differential equations, vol. 65 of CBMS Regional Conference Series in Mathematics. Published for the Conference Board of the Mathematical Sciences, Washington, DC; by the American Mathematical Society, Providence, RI (1986)Google Scholar
  42. 42.
    Ruiz, D.: The Schrödinger-Poisson equation under the effect of a nonlinear local term. J. Funct. Anal. 237(2), 655–674 (2006)MATHMathSciNetCrossRefGoogle Scholar
  43. 43.
    Sato, Y., Wang, Z.-Q.: On the multiple existence of semi-positive solutions for a nonlinear Schrödinger system. Ann. Inst. H. Poincaré Anal. Non Linéaire 30(1), 1–22 (2013)MATHMathSciNetCrossRefGoogle Scholar
  44. 44.
    Shi, J.-P., Wang, X.-F.: On global bifurcation for quasilinear elliptic systems on bounded domains. J. Differ. Equ. 246(7), 2788–2812 (2009)MATHCrossRefGoogle Scholar
  45. 45.
    Sirakov, B.: Least energy solitary waves for a system of nonlinear Schrödinger equations in \(\mathbb{R}^n\). Commun. Math. Phys. 271(1), 199–221 (2007)MATHMathSciNetCrossRefGoogle Scholar
  46. 46.
    Strauss, W.A.: Existence of solitary waves in higher dimensions. Commun. Math. Phys. 55(2), 149–162 (1977)MATHCrossRefGoogle Scholar
  47. 47.
    Sulem, C., Sulem, P.-L.: The Nonlinear Schrödinger Equation: Self-focusing and wave collapse, vol. 139 of Applied Mathematical Sciences. Springer-Verlag, New York (1999)Google Scholar
  48. 48.
    Terracini, S., Verzini, G.: Multipulse phases in \(k\)-mixtures of Bose-Einstein condensates. Arch. Ration. Mech. Anal. 194(3), 717–741 (2009)MATHMathSciNetCrossRefGoogle Scholar
  49. 49.
    Tian, R.-S., Wang, Z.-Q.: Multiple solitary wave solutions of nonlinear Schrödinger systems. Topol. Methods Nonlinear Anal. 37(2), 203–223 (2011)MATHMathSciNetGoogle Scholar
  50. 50.
    Tian, R.-S., Wang, Z.-Q.: Bifurcation results on positive solutions of an indefinite nonlinear elliptic system. Discrete Contin. Dyn. Syst. 33(1), 335–344 (2013)MATHMathSciNetGoogle Scholar
  51. 51.
    Wei, J.-C., Weth, T.: Radial solutions and phase separation in a system of two coupled Schrödinger equations. Arch. Ration. Mech. Anal. 190(1), 83–106 (2008)MATHMathSciNetCrossRefGoogle Scholar
  52. 52.
    Wei, J.-C., Yao, W.: Uniqueness of positive solutions to some coupled nonlinear Schrödinger equations. Commun. Pure Appl. Anal. 11(3), 1003–1011 (2012)MATHMathSciNetGoogle Scholar
  53. 53.
    Willem, M.: Minimax theorems. Progress in Nonlinear Differential Equations and their Applications, vol. 24. Birkhäuser Boston Inc., Boston (1996)Google Scholar
  54. 54.
    Yew, A.C.: Multipulses of nonlinearly coupled Schrödinger equations. J. Differ. Equ. 173(1), 92–137 (2001)MATHMathSciNetCrossRefGoogle Scholar
  55. 55.
    Yew, A.C., Champneys, A.R., McKenna, P.J.: Multiple solitary waves due to second-harmonic generation in quadratic media. J. Nonlinear Sci. 9(1), 33–52 (1999)MATHMathSciNetCrossRefGoogle Scholar
  56. 56.
    Zhao, L.-G., Zhao, F.-K.: On the existence of solutions for the Schrödinger-Poisson equations. J. Math. Anal. Appl. 346(1), 155–169 (2008)MATHMathSciNetCrossRefGoogle Scholar
  57. 57.
    Zhao, Y.-H., Wang, Y.-W., Shi, J.-P.: Steady states and dynamics of an autocatalytic chemical reaction model with decay. J. Differ. Equ. 253(2), 533–552 (2012)MATHMathSciNetCrossRefGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2015

Authors and Affiliations

  1. 1.Department of MathematicsBeijing University of Chemical TechnologyBeijingPeople’s Republic of China
  2. 2.Department of MathematicsYunnan Normal UniversityKunmingPeople’s Republic of China
  3. 3.Department of MathematicsCollege of William and MaryWilliamsburgUSA

Personalised recommendations